Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 102, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2009, 2:22 PM MDT for El Paso County, Teller County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2009, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 25, 2009, 2:57 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:23 PM MDT | HAIL 0.88 | 5 Nne Cripple Creek, CO | STILL HAILING AT 230 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252022 SVRPUB COC041-119-252115- /O.NEW.KPUB.SV.W.0102.090725T2022Z-090725T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MDT SAT JUL 25 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES WESTERN COLORADO SPRINGS... * UNTIL 315 PM MDT... * AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PIKES PEAK...OR ABOUT 14 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PIKES PEAK. GREEN MOUNTAIN FALLS. CHIPITA PARK. MANITOU SPRINGS. CASCADE. WESTERN COLORADO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3897 10480 3869 10480 3874 10517 3893 10517 TIME...MOT...LOC 2022Z 270DEG 4KT 3883 10506 $$
3 follow-up statements
000 WWUS55 KPUB 252036 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT SAT JUL 25 2009 COC041-119-252115- /O.CON.KPUB.SV.W.0102.000000T0000Z-090725T2115Z/ TELLER CO-EL PASO CO- 236 PM MDT SAT JUL 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR WEST CENTRAL EL PASO AND CENTRAL TELLER COUNTIES... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PIKES PEAK...OR 16 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... GREEN MOUNTAIN FALLS. PIKES PEAK. CHIPITA PARK. MANITOU SPRINGS. CASCADE. WESTERN COLORADO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3897 10480 3869 10480 3874 10517 3893 10517 TIME...MOT...LOC 2037Z 286DEG 6KT 3881 10509 $$
000 WWUS55 KPUB 252053 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT SAT JUL 25 2009 COC041-119-252115- /O.CON.KPUB.SV.W.0102.000000T0000Z-090725T2115Z/ TELLER CO-EL PASO CO- 253 PM MDT SAT JUL 25 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR WEST CENTRAL EL PASO AND EAST CENTRAL TELLER COUNTIES... AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTH OF PIKES PEAK...OR 15 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY OF SOUTHEAST TELLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3874 10517 3887 10513 3882 10486 3870 10487 TIME...MOT...LOC 2053Z 306DEG 9KT 3874 10503 $$
000 WWUS55 KPUB 252057 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT SAT JUL 25 2009 COC041-119-252107- /O.CAN.KPUB.SV.W.0102.000000T0000Z-090725T2115Z/ TELLER CO-EL PASO CO- 257 PM MDT SAT JUL 25 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST CENTRAL EL PASO AND EAST CENTRAL TELLER COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3874 10517 3887 10513 3882 10486 3870 10487 TIME...MOT...LOC 2057Z 306DEG 9KT 3873 10502 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:48 AM MDT, 10 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 3:48 AM MDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 348 AM MDT SAT JUL 25 2009 .SHORT TERM... (TODAY AND TONIGHT) ...PATTERN GETTING MORE ACTIVE... CURRENTLY...COOL FRONT MOVING ACROSS THE REGION EARLY THIS MORNING. AT 230 AM...BOUNDARY EXTENDED FROM EL PASO COUNTY...AND BENT BACK TOWARDS LAMAR. NOT TOO MUCH OF A PRESSURE SURGE WITH IT...AND OBS WERE NOT SHOWING MUCH IN THE WAY OF GUSTY WINDS WITH IT (A FEW G20 KTS BUT THATS IT). RADAR-WISE...QUITE A FEW SMALL CONVECTIVE SHOWERS WERE NOTED BEHIND THE FRONT MAINLY ACROSS NE CO AND PTS N AND E. SCTD SHOWERS WERE ALSO NOTED IN UT AND W CO...WITH A FEW IN NM. DEWPTS BEHIND THE FRONT WERE IN THE 50S TO AROUND 60...WHILE IN ADVANCE OF THE BOUNDARY THEY WERE IN THE 40S TO L50S. WAT VAP SHOWS THE CENTER OF THE DIRTY RIDGE IN THE VCNTY OF THE 4 CORNERS. A VERY WELL DEFINED SHORT WAVE WAS SPINNING VIGOROUSLY OVER WASHINGTON STATE. TODAY...BOUNDARY WILL CONTINUE TO PROGRESS SOUTHWARD AND WILL BE PUB AND COS BY SUNRISE. BY NOON...BOUNDARY SHOULD BE S OF THE CO/NM BORDER. BEHIND THE BOUNDARY COOLER AIRMASS WILL MOVE INTO THE REGION...AND I EXPECT TEMPS OVER THE PLAINS WILL BE ABOUT 10F COOLER THAN THEY WERE YDYA. ADDITIONALLY...WITH THE UPSLOPE FLOW INCREASING WE WILL SEE A MUCH BETTER CHANCE OF PRECIP TODAY...ESPECIALLY ALONG THE E FACING SLOPES OF THE S MTNS AND ADJ I-25 CORRIDOR. GIVEN THE SHEAR AND CAPE VALUES TODAY...I DO NOT EXPECT ANY SIGNIF SVR...HOWEVER I CANNOT RULE OUT 1-2 MARGINALLY SVR STORMS THIS AFTERNOON. TONIGHT...LATEST 06Z NAM RUN IS A BIT AGGRESSIVE FOR THE NIGHTTIME PD ACROSS THE PLAINS AS IT MOVES A SHORTWAVE ACROSS THE REGION. ALTHOUGH I CANNOT RULE THIS OUT...I DID NOT GO TOO AGGRESSIVE WITH POPS TONIGHT...ALTHOUGH I LEFT POPS IN THE FCST THROUGHOUT THE TONIGHT PD. BEST CHANCE OF LATER NIGHT PRECIP APPEARS TO BE ACROSS THE CO/NM BORDER AREA...AND THIS IS WHERE I LEFT THE HIGHER POPS IN THE FCST. /HODANISH .LONG TERM... (SUNDAY THROUGH FRIDAY) ...SEVERE WEATHER POSSIBLE SUNDAY... ...COOLER AND STORMY THROUGH THE EXTENDED... FIRST OF TWO ROBUST SHORTWAVES MOVES THROUGH ON SUNDAY. GOOD LAPSE RATES ALONG WITH UPPER LIFT WILL LEAD TO THE POTENTIAL FOR STRONG TO SEVERE STORMS E OF THE MTS. LATEST NAM IS NOT QUITE AS IMPRESSIVE WITH SVR PARAMETERS...BUT WITH THE UPPER SUPPORT CAPE OF 1000-1500 J/KG AND SHEARS AROUND 40 KTS SHOULD SUPPORT A FEW SUPERCELLS OR SVR MULTICELLS SUN AFTERNOON AND EVE. BEST CHANCE ATTM APPEARS TO BE ALONG AND E OF INTERSTATE 25 AND S OF HGWY 50. HAIL UP TO 2 INCHES AND WIND GUSTS OF 60 MPH OR GREATER ARE THE EXPECTED THREATS. WITH THE WAVE MOVING THROUGH OVERNIGHT COULD SEE SOME STRONG OVERNIGHT CONVECTION AS WELL. MON...A BIT TRICKIER AS MUCH WILL DEPEND ON MESOSCALE DETAILS IRONED OUT BY THE OVERNIGHT CONVECTION OR LACK THEREOF. THE LATEST NCEP RUNS HAVE A BIT OF A BREAK MON AS AIRMASS IS LEFT RELATIVELY STABLE IN THE WAKE OF THE FIRST WAVE...AND NEXT STRONGER DISTURBANCE NOT DUE TIL LATER MON EVE. HAVE TRIMMED BACK POPS A BIT MON AFTERNOON...BRINGING IN HIGHER POPS FROM THE N TO S MON EVE AS NEXT SYSTEM APPROACHES FROM THE NW. COULD BE INTERESTING MON NIGHT AS THE NAM BRINGS IN QUITE A BIT OF CONVECTION BY LATE EVE TO THE PALMER DVD. THE GFS IS A LITTLE SLOWER WITH THE WAVE MON NITE INTO TUE. THE SHORTWAVE IS STRONG ENOUGH THAT IF THE TIMING IS PER THE NAM...COULD SEE SOME STRONG STORMS MOVING SWD THRU LATE MON NITE IN NW FLOW. WOULD NOT BE SURPRISED TO SEE SOME SVR STORMS MON NITE IF THE NAM VERIFIES. AT THE VERY LEAST...THESE STORMS WOULD BE HIGHLY ELECTRIFIED AND COULD RESULT IN SOME LOCAL FLOODING CONCERNS AS COPIOUS MOISTURE ACCOMPANIES THE WAVE. TUE ONCE AGAIN DEPENDS ON THE TIMING OF THE STRONGER WAVE...BUT CHANCES ARE HIGH THAT THERE WILL ONCE AGAIN BE ANOTHER ROUND OF STORMS OVER THE ENTIRE REGION...WITH STRONG STORMS POSSIBLE OVR THE ERN MTS AND PLAINS. H7 TEMPS TAKE A DIVE TUE INTO WED...WITH 3-6 DEG C AIR MOVING INTO NRN CO. SO EXPECT TEMPS BY MID WEEK TO FALL AT LEAST 5 DEG BELOW AVERAGE...PROBABLY CLOSER TO 10 OR MORE IF CONVECTION IS AS WIDESPREAD AS EXPECTED. THIS STORMY PERIOD WILL LAST THRU THE END OF THE WEEK...WITH THE FIRST SIGNS OF A RETURN TO WARMER AND MORE DRY WX NOT UNTIL NEXT WEEKEND. IT SHOULD BE QUITE AN ACTIVE WEEK. ROSE && .AVIATION... OVERALL...I EXPECT VFR CONDITIONS TO PREDOMINATE THE NEXT 24 HOURS ACROSS THE TAF SITES...HOWEVER WE DO HAVE SOME CONCERNS. A BOUNDARY WILL MOVE ACROSS THE PLAINS EARLY THIS MORNING AND SHOULD MOVE ACROSS BOTH PUB AND COS BY SUNRISE. THIS BOUNDARY WILL BRING AN UPSLOPE FLOW TO THE REGION BY LATER THIS MORNING INTO THIS AFTERNON...WITH A MUCH BETTER CHANCE OF TSRA THIS AFTERNOON. I AM QUITE CONFIDENT THAT THERE WILL BE TSRA AT BOTH PUB AND COS LATER THIS AFTERNOON AND EARLY EVENING...HOWEVER I PLAN TO ONLY MENTION VCTS FOR NOW AND WILL ALLOW LATER SHIFTS TO NARROW DOWN TIMING OF CONVECTION. I DO NOT SEE ANY LOW CLOUDS/CIGS TONIGHT OVER THE PLAINS...BUT IF WE GET A STRONG MCS FORMING OVER THE PLAINS LATE TONIGHT THERE WILL BE A CHANCE OF SOME LOW CIGS AT PUB AND COS. HOWEVER FOR NOW THIS THREAT SEEMS TOO LOW TO MENTION EXPLICITLY IN THE TAF. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/44
Hazardous weather outlook, Jul 25, 7:07 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT SAT JUL 25 2009 COZ058>089-093>099-261315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 707 AM MDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS THE REGION TODAY...ESPECIALLY IN THE MOUNTAINS AND ALONG THE I-25 CORRIDOR. A FEW OF THESE STORMS...ESPECIALLY ALONG THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS AND I-25 CORRIDOR...MAY BECOME MARGINALLY SEVERE AND PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. THE LARGER STORMS WILL BE CAPABLE OF PERIODS OF HEAVY RAIN. STORMS MAY LAST WELL INTO THE NIGHT OVER THE EASTERN PLAINS AS A DISTURBANCE ALOFT MOVES ACROSS THE PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH EASTERN COLORADO ON SUNDAY...LEADING TO A HEIGHTENED RISK OF SEVERE WEATHER OVER MUCH OF SOUTHEAST COLORADO. THE GREATEST THREAT WILL BE ALONG AND EAST OF INTERSTATE 25. THREATS WILL INCLUDE HAIL UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND POSSIBLY AN ISOLATED TORNADO. THE THREAT FOR SEVER THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY AS A SECOND STRONGER DISTURBANCE MOVES INTO THE AREA. THE TIMING OF THE DISTURBANCE WILL IMPACT WHEN AND TO WHAT EXTENT SEVERE STORMS MAY IMPACT THE AREA...BUT IT IS EXPECTED THAT THE SUNDAY THROUGH TUESDAY PERIOD WILL BE AN ACTIVE ONE FOR SEVERE WEATHER...AND RESIDENTS SHOULD BE ALERT FOR THE POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED DURING THIS TIME. THE THREAT FOR SEVERE WEATHER WILL DIMINISH OVER THE WESTERN COUNTIES AND INTERSTATE 25 CORRIDOR WEDNESDAY THROUGH FRIDAY... BUT STRONG THUNDERSTORMS WILL STILL BE POSSIBLE...AND SEVERE STORMS MAY OCCUR FARTHER TO THE EAST DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM MDT ACROSS THE EASTERN MOUNTAINS AND PLAINS. 34/44
In the hours before
Special weather statement, Jul 25, 2:00 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SAT JUL 25 2009 COZ081-082-085-252030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 200 PM MDT SAT JUL 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EXTREME WEST CENTRAL COLORADO SPRINGS. AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PIKES PEAK...OR 16 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... PIKES PEAK. MANITOU SPRINGS. EXTREME WEST CENTRAL COLORADO SPRINGS. DIME TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 25, 2:16 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT SAT JUL 25 2009 COZ072-077>080-252045- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 216 PM MDT SAT JUL 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHEAST OF CRESTONE...OR 45 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... SILVER CLIFF. ROSITA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 55 min |
| Jul 25, 4:39 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 73 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.